Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 122, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 17, 2001, 3:52 AM CDT for Worth County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 17, 2001, 3:52 AM CDT (08:52 UTC)
- Expired
- May 17, 2001, 4:35 AM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Worth County, MO
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 170853 SVRMCI MOC227-170935- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 352 AM CDT THU MAY 17 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WORTH COUNTY IN NORTHWEST MISSOURI * UNTIL 435 AM CDT * AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ALLENDALE...OR ABOUT 22 MILES NORTHWEST OF BETHANY...MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 4055 9459 4042 9457 4041 9425 4055 9427 MB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 9:31 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, May 16, 9:31 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 931 PM CDT WED MAY 16 2001 CONVECTION HAS BEEN SLOW TO DEVELOP THIS EVENING...AND WHAT HAS FORMED UP IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...HAS NOT SHOWN ANY SIGNIFICANT SIGNS OF WORKING SOUTH. STILL FEEL THAT THERE IS POTENTIAL FOR TSTMS OVERNIGHT...ESPECIALLY ACROSS THE FAR NORTH...HOWEVER AM PLANNING ON TRIMMING POPS BACK A BIT IN MOST AREAS. BOUNDARY HAS NOT MOVED MUCH FURTHER SOUTH EITHER...SO MAY HAVE TO MAKE SOME ADJUSTMENTS IN TIMING WORDING FOR CONVECTION TOMORROW. .EAX... KS...NONE MO...NONE MJM
In the hours before
Local storm report, May 17, 3:38 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 AM CDT THU MAY 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 AM BURLINGTON JCT MO 1.75 INCH HAIL
05/17/01 NODAWAY GOLFBALL-SIZE HAIL WAS
REPORTED BY A LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:20 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 55 min |
| May 17, 3:31 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 44 min |
| May 17, 4:05 AM CDT | Severe Thunderstorm Warning | EAX | Putnam | 40 min |
| May 17, 8:34 AM CDT | Severe Thunderstorm Warning | EAX | Harrison | 26 min |
| May 17, 10:45 AM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 45 min |
| May 17, 11:37 AM CDT | Severe Thunderstorm Warning | EAX | Grundy | 38 min |
| May 17, 11:44 AM CDT | Severe Thunderstorm Warning | EAX | Andrew | 46 min |
| May 17, 12:20 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 40 min |
| May 17, 12:32 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy | 58 min |
| May 17, 12:55 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton | 65 min |
| May 17, 1:33 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn | 57 min |
| May 17, 1:35 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 40 min |
| May 17, 1:41 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 49 min |
| May 17, 1:53 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 37 min |
| May 17, 2:05 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 40 min |
| May 17, 2:21 PM CDT | Flash Flood Warning | EAX | Carroll | 114 min |
| May 17, 2:33 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 42 min |
| May 17, 2:45 PM CDT | Flash Flood Warning | EAX | Livingston | 2 hr |
| May 17, 2:48 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 42 min |
| May 17, 2:55 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 50 min |
| May 17, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 40 min |
| May 17, 3:46 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 44 min |
| May 17, 3:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 65 min |
| May 17, 4:00 PM CDT | Tornado Warning | EAX | Howard | 45 min |
| May 17, 4:21 PM CDT | Flash Flood Warning | EAX | Carroll | 114 min |
| May 17, 5:23 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 37 min |
| May 17, 6:38 PM CDT | Flash Flood Warning | EAX | Carroll | 97 min |
| May 17, 6:44 PM CDT | Flash Flood Warning | EAX | Daviess | 76 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.